Hail, Wheeler
- When
- April 12, 4:25 PM CST
- Where
- Wheeler County, 4.5 mi E of New Mobeetie
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.530, -100.350
A trained spotter reported quarter size hail 5 miles east of Mobeetie.
A few thunderstorms formed across the eastern portion of the Texas Panhandle during the afternoon of the 12th. Collingsworth county experienced the majority of the severe weather with hail up to the size of golf balls and strong wind gusts that caused minor structural damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A few thunderstorms formed across the eastern portion of the Texas Panhandle during the afternoon of the 12th. Collingsworth county experienced the majority of the severe weather with hail up to the size of golf balls and strong wind gusts that caused minor structural damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 12, 2:58 PM CST, 1 hour 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 358 PM CDT SUN APR 12 2015 .DISCUSSION... VIGOROUS CLOSED UPPER LOW OVER NORTHWEST MEXICO WILL TRACK NORTHEAST ACROSS THE SOUTHERN ROCKIES AND INTO WEST TEXAS TONIGHT AND MONDAY BEFORE LIFTING NORTHEAST INTO WESTERN OKLAHOMA AND THE EASTERN PANHANDLES TUESDAY. A COLD FRONT EXPECTED TO PUSH SOUTH AND EAST ACROSS THE FORECAST AREA TONIGHT WITH A COOL SURFACE RIDGE BUILDING OVER THE PANHANDLES MONDAY. INCREASING CHANCES FOR CONVECTION ACROSS MAINLY THE SOUTHERN HALF OF THE FORECAST AREA TONIGHT THROUGH MONDAY NIGHT WITH LOCALLY HEAVY RAINFALL BEING ONE OF THE MAIN CONCERNS. DRIER CONDITIONS BY THE MIDDLE OF THE WEEK AS THE CLOSED UPPER LOW CONTINUES TO LIFT NORTH AND EAST AWAY FROM THE PANHANDLES AND WEAKENS AND THEN SUBSIDENCE PREVAILS BEHIND THE UPPER SYSTEM BY LATE TUESDAY OR WEDNESDAY. ANOTHER VIGOROUS CLOSED UPPER LOW APPROACHES THE PANHANDLES FROM THE NORTHWEST DURING THE LATTER HALF OF THE WEEK AND ANOTHER COLD FRONT MOVES THROUGH THE FORECAST AREA WEDNESDAY NIGHT. THERE IS CONCERN THAT THIS NEXT UPPER SYSTEM MAY HAVE ENOUGH COLD AIR TO PRODUCE SOME WINTRY PRECIPITATION MAINLY ACROSS THE NORTHWEST SECTIONS OF THE FORECAST AREA. ALTHOUGH NOT RULING THAT OUT COMPLETELY...CONFIDENCE JUST TOO LOW THIS FAR OUT TO WARRANT FORECASTING SNOW OR MIX OF RAIN AND SNOW. ESPECIALLY WITH THE MEDIUM RANGE MODELS NOT IN GOOD AGREEMENT. DECIDED TO KEEP PRECIPITATION LIQUID AND CONVECTIVE AT THIS TIME WEDNESDAY NIGHT THROUGH SATURDAY. UNSEASONABLY COOL AND WET PATTERN THROUGH MOST OF THIS UPCOMING WEEK. SCHNEIDER && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 51 57 44 63 44 / 70 80 50 30 5 BEAVER OK 53 65 45 66 45 / 30 20 20 20 10 BOISE CITY OK 47 60 40 66 42 / 20 20 20 5 5 BORGER TX 53 60 46 64 45 / 60 70 40 30 10 BOYS RANCH TX 52 60 43 66 44 / 50 60 40 20 5 CANYON TX 52 56 44 63 44 / 70 80 50 30 5 CLARENDON TX 55 57 47 62 45 / 80 80 50 40 10 DALHART TX 50 60 41 66 42 / 30 40 40 10 5 GUYMON OK 51 63 43 66 43 / 20 20 20 10 5 HEREFORD TX 52 55 43 63 44 / 70 80 50 20 5 LIPSCOMB TX 53 62 46 63 45 / 60 50 30 30 10 PAMPA TX 51 57 44 61 44 / 60 70 40 30 10 SHAMROCK TX 57 59 48 61 46 / 70 80 50 40 10 WELLINGTON TX 58 59 49 63 46 / 80 80 50 40 10 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/11
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 327 PM CDT SUN APR 12 2015 OKZ001>003-TXZ001>020-131100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 327 PM CDT SUN APR 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF THE TEXAS AND OKLAHOMA PANHANDLES THROUGH TONIGHT...SOME OF WHICH COULD BECOME STRONG TO SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH TUESDAY AFTERNOON ACROSS MAINLY THE SOUTHERN HALF OF THE TEXAS PANHANDLE...THOUGH SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. LOCALLY HEAVY RAINFALL WOULD BE THE PRIMARY HAZARD. ADDITIONAL PERIODS OF THUNDERSTORMS MAY BE POSSIBLE LATER IN THE WEEK...WITH SOME STORMS POSSIBLY BECOMING STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. SCHNEIDER
The Amarillo radar (KAMA), 128 km away, was scanning. The volume nearest the first event began at 22:27 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
A trained spotter reported quarter size hail 5 miles east of Mobeetie.
A storm chaser reported half dollar size hail 3 miles north-northeast of Wellington.
A storm chaser reported golf ball size hail 2 miles east of Wellington.
A storm chaser reported that an out building was damaged and steel bars were found across the highway in a pattern from northeast to southwest.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 574263, 574264, 574265, 574266.